Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 20, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 20, 2011, 11:41 PM CDT for 4 counties in Texas. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2011, 11:41 PM CDT (04:41 UTC)
- Expired
- Apr 21, 2011, 12:34 AM CDT
- In force
- 53 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Kinney County, TX, Maverick County, TX, Uvalde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 7 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 11:50 PM CDT | HAIL 1 | Brackettville, TX | QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1892 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 2209 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
595
WUUS54 KEWX 210441
SVREWX
TXC271-323-463-507-210545-
/O.NEW.KEWX.SV.W.0020.110421T0441Z-110421T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1141 PM CDT WED APR 20 2011
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN KINNEY COUNTY...
MAVERICK COUNTY...
EXTREME SOUTHWESTERN UVALDE COUNTY...
EXTREME NORTHWESTERN ZAVALA COUNTY...
* UNTIL 1245 AM CDT.
* AT 1136 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
BRACKETTVILLE...AND MOVING NORTHEAST AT 20 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE ALAMO VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2948 10048 2954 10009 2896 10007 2878 10037
2921 10058
TIME...MOT...LOC 0441Z 208DEG 19KT 2933 10038
$$4 follow-up statements
253
WWUS54 KEWX 210447
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1147 PM CDT WED APR 20 2011
TXC271-323-463-507-210545-
/O.CON.KEWX.SV.W.0020.000000T0000Z-110421T0545Z/
UVALDE TX-KINNEY TX-ZAVALA TX-MAVERICK TX-
1147 PM CDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR MAVERICK...EXTREME NORTHWESTERN ZAVALA...SOUTHEASTERN KINNEY AND
EXTREME SOUTHWESTERN UVALDE COUNTIES...
AT 1141 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ALAMO VILLAGE TO 17 MILES NORTHEAST OF
EAGLE PASS...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS IN THE WARNING AREA INCLUDE ANACACHO...TURKEY
MOUNTAIN...DABNEY AND CLINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO GOLFBALL SIZE HAS BEEN REPORTED IN BRACKETTVILLE WITH
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 2948 10048 2954 10009 2896 10007 2878 10037
2921 10058
TIME...MOT...LOC 0446Z 208DEG 19KT 2938 10033 2891 10029
$$070
WWUS54 KEWX 210506
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1206 AM CDT THU APR 21 2011
TXC271-323-463-507-210545-
/O.CON.KEWX.SV.W.0020.000000T0000Z-110421T0545Z/
UVALDE TX-KINNEY TX-ZAVALA TX-MAVERICK TX-
1206 AM CDT THU APR 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR MAVERICK...EXTREME NORTHWESTERN ZAVALA...SOUTHEASTERN KINNEY AND
EXTREME SOUTHWESTERN UVALDE COUNTIES...
AT 1205 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A PAIR OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE TWO STORMS WERE LOCATED
ABOUT 9 MILES NORTHEAST OF BRACKETTVILLE AND ABOUT 13 MILES
SOUTHEAST OF SPOFFORD...MOVING NORTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING AREA INCLUDE DABNEY AND CLINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS...WITH A HISTORY OF PRODUCING LARGE HAIL
UP TO GOLFBALL SIZE. IF YOU ARE IN THEIR PATH...PREPARE IMMEDIATELY
FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2948 10048 2954 10009 2896 10007 2878 10037
2921 10058
TIME...MOT...LOC 0504Z 208DEG 19KT 2941 10029 2910 10021
$$457
WWUS54 KEWX 210520
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1220 AM CDT THU APR 21 2011
TXC271-323-463-507-210545-
/O.CON.KEWX.SV.W.0020.000000T0000Z-110421T0545Z/
UVALDE TX-KINNEY TX-ZAVALA TX-MAVERICK TX-
1220 AM CDT THU APR 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR MAVERICK...EXTREME NORTHWESTERN ZAVALA...SOUTHEASTERN KINNEY AND
EXTREME SOUTHWESTERN UVALDE COUNTIES...
AT 1219 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A PAIR OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE TWO STORMS WERE LOCATED
6 MILES NORTHWEST OF TURKEY MOUNTAIN AND 7 MILES SOUTHWEST OF
DABNEY...BOTH MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS IN THE WARNING AREA INCLUDE CLINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS...WITH A HISTORY OF PRODUCING LARGE HAIL
UP TO GOLFBALL SIZE. IF YOU ARE IN THEIR PATH...PREPARE IMMEDIATELY
FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2948 10048 2954 10009 2896 10007 2878 10037
2921 10058
TIME...MOT...LOC 0518Z 210DEG 13KT 2943 10027 2912 10019
$$078
WWUS54 KEWX 210534
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1234 AM CDT THU APR 21 2011
TXC271-323-463-507-210543-
/O.CAN.KEWX.SV.W.0020.000000T0000Z-110421T0545Z/
UVALDE TX-KINNEY TX-ZAVALA TX-MAVERICK TX-
1234 AM CDT THU APR 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR MAVERICK...EXTREME
NORTHWESTERN ZAVALA...SOUTHEASTERN KINNEY AND EXTREME SOUTHWESTERN
UVALDE COUNTIES IS CANCELLED...
A PAIR A STRONG THUNDERSTORMS HAVE BECOME LESS ORGANIZED AND HAVE
FALLEN TO BELOW SEVERE LEVELS. STRONG WINDS OF 40 TO 50 MPH AND HAIL
UP TO DIME SIZE REMAINS POSSIBLE WITH THESE STORMS THROUGH 1 AM.
LAT...LON 2948 10048 2954 10009 2896 10007 2878 10037
2921 10058
TIME...MOT...LOC 0533Z 210DEG 13KT 2948 10024 2917 10016
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 11:25 PM CDT, 16 minutes earlier.
Area forecast discussion, Apr 20, 11:25 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1125 PM CDT WED APR 20 2011 .AVIATION... UPPER LEVEL SHORT WAVE TROUGH PRODUCING A CLUSTER OF SEVERE TSRA OVER THE RIO GRANDE PLAINS SE OF KDRT. THIS CLUSTER OF STORMS WILL TRACK EASTWARD AND GRADUALLY WEAKEN IN THE EARLY MORNING HOURS BEFORE REACHING THE I35 CORRIDOR. OTHERWISE MVFR CIGS DEVELOPING ALONG THE I35 BETWEEN 04Z AND 05Z...SPREADING WESTWARD TOWARD KDRT BY 10Z. ISOLATED SHRA WILL SPREAD INTO THE COASTAL PLAINS FROM THE COAST AFTER 06Z. MVFR CIGS LIFTING OR SCATTERING TO VFR BETWEEN 16Z-17Z. S-SELY WINDS OF 5-15 KNOTS OVERNIGHT AND 15-20 KNOTS AFTER 16Z ON THURSDAY. && .PREV DISCUSSION... /ISSUED 1046 PM CDT WED APR 20 2011/ UPDATE... LATE THIS EVENING...A SMALL CLUSTER OF SEVERE THUNDERSTORMS SPAWNED FROM WARM AIR INSTABILITY AND A BOUNDARY LEFT FROM CONVECTION OVER THE BURRO MOUNTAINS. THIS HAS REFOCUSED SLIGHT RAIN CHANCES SOUTH OF HIGHWAY 90 FOR THE NEXT FEW HOURS. THESE STORMS TYPICALLY WEAKEN QUICKLY AFTER CROSSING THE RIO GRANDE AS SPC TOOLS SHOW HIGHEST CAPES WEST OF THE RIO STILL. SLIGHT RAIN CHANCES WERE ADDED EASTWARD TOWARD HDO DUE TO THIS DEVELOPMENT... BUT CONVECTION FROM THIS INSTABILITY IS NOT EXPECTED TO REACH AS FAR EAST AS SAT OVERNIGHT. HOWEVER...LIGHT SHOWERS DUE TO A BUOYANT LAYER BELOW THE CAP COULD DEVELOP ALONG AND EAST OF I-35...AND A WEAK BOUNDARY DROPPING OUT OF CENTRAL TX COULD ENHANCE THE LIGHT SHOWERS FOR EASTERN COUNTIES OVERNIGHT. PREV DISCUSSION... /ISSUED 834 PM CDT WED APR 20 2011/ UPDATE... THUNDERSTORM CONTINUES TO FOCUS TO THE NORTHWEST OF OUR SOUTHERN EDWARDS PLATEAU COUNTIES. POPS TRIMMED FURTHER TO REMOVE MENTION OF RAIN CHANCES FOR THE EASTERN HILL COUNTRY. POPS WERE INCREASED TO MENTION SEVERE STORMS POSSIBLE ALONG THE RIO GRANDE AS SOME OF THE STORMS ROLLING OFF THE MOUNTAIN TOPS IN MEXICO ARE REFIRING AT LOWER ELEVATIONS WEST OF EAGLE PASS. PRIMARY SEVERE THREAT FOR MAVERICK COUNTY WOULD BE FOR STRONG WINDS WITH SOME HAIL ALSO POSSIBLE. PREV DISCUSSION... /ISSUED 741 PM CDT WED APR 20 2011/ UPDATE... THUNDERSTORM FOCUS CONTINUES TO CONCENTRATE WESTWARD WHERE THERE ARE GOOD TEMPERATURE CONTRASTS ACROSS THE SURFACE BOUNDARY...OR OVER THE SOUTHERN EDWARDS PLATEAU. RAIN MENTION WAS CONTRACTED TO THE WATCH AREA AND LOWERED SOME IN THIS UPDATE. ANOTHER UPDATE IS PLANNED IN AN HOUR OR SO TO CLEAR SOME WATCH COUNTIES OVER THE EASTERN HILL COUNTRY...BUT PREFER TO WAIT ANOTHER 45 MINUTES TO AN HOUR TO BE SURE. PREV DISCUSSION... /ISSUED 551 PM CDT WED APR 20 2011/ AVIATION... A WEAK FRONTAL BOUNDARY ACROSS CENTRAL TX WAS PRODUCING A CLUSTER OF TSRA ACROSS THE NRN HILL COUNTRY THAT WERE BUILDING SOUTH AND SOUTHWESTWARD THIS EVENING. WARM MOIST SELY LOW LEVEL WINDS WERE FEEDING INTO THESE THUNDERSTORMS. OTHERWISE VFR CONDITIONS THIS EVENING WILL PREVAIL EXCEPT FOR THE ISOLD-SCT TSRA(A FEW SEVERE) DRIFTING SOUTHWARD INTO THE HILL COUNTRY...BUT MOST LIKELY REMAINING NORTH OF THE TAF SITES...AND THEREFORE HAVE NOT INCLUDE IN ANY OF THE TAFS AT THIS TIME. THE TSRA WILL GENERALLY DISSIPATE FROM 03Z-04Z WITH LOSS OF HEATING. MVFR CIGS DEVELOPING 04Z-05Z AS THE MOIST GULF AIR FEEDS INTO THE AREA AND TEMPERATURES COOL AND MVFR CONTINUING THRU ABOUT 15Z- 17Z...THEN LIFTING TO VFR MOST AREAS BY 17Z. SELY WINDS 10-20 KNOTS ON THURSDAY. PREV DISCUSSION... /ISSUED ISSUED BY NATIONAL WEATHER SERVICE CORPUS CHRISTI TX/ DISCUSSION...MAIN SHORT TERM CONCERN IS ON STRONG CONVECTION ALONG A STALLED FRONTAL BOUNDARY LAID OUT ACROSS CENTRAL TEXAS. CONVECTION WILL FOCUS WHERE CAP EROSION HAS BEEN THE MOST SUCCESSFUL...MAINLY OVER THE WESTERN AND NORTHERN HILL COUNTRY. MAIN THREATS WITH THIS CONVECTION ARE LARGE HAIL AND DAMAGING WINDS. EXPECT CONVECTION TO LOSE ITS PUNCH AFTER SUNSET WITH LOSS OF HEATING. JUST SLIGHT CHANCES FOR THUNDER WILL PERSIST THROUGH THE MIDNIGHT HOUR BEFORE THE BOUNDARY BEGINS TO LIFT NORTHWARD AWAY FROM US...TAKING FOCUS WITH IT. SOME LOW STRATUS WILL DEVELOP OVER MUCH OF THE AREA AROUND AND AFTER MIDNIGHT...HELPING TO KEEP TEMPERATURES A GOOD TEN TO FIFTEEN DEGREES ABOVE NORMAL OVERNIGHT. THE REST OF THE FORECAST IS MUCH LESS EXCITING AS RIDGING BUILDS IN AND THE CAP STRENGTHENS. GFS BRINGS IN A WEAK WAVE EARLY NEXT WEEK...BUT TIMING AND STRENGTH ARE STILL VERY MUCH IN QUESTION SO WILL FAVOR ONGOING FORECAST FOR CONTINUITY. THE PATTERN OF WELL ABOVE NORMAL TEMPERATURES APPEARS LIKELY TO CONTINUE WELL INTO NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 89 72 90 72 / 10 10 - - - AUSTIN BERGSTROM INTL AIRPORT 72 89 70 90 71 / 10 10 - - - NEW BRAUNFELS MUNI AIRPORT 72 92 71 90 72 / 10 10 - - - BURNET MUNI AIRPORT 69 86 70 88 70 / 10 10 - 10 - DEL RIO INTL AIRPORT 73 91 71 91 70 / 20 - - - - GEORGETOWN MUNI AIRPORT 69 87 71 90 71 / 10 10 - 10 - HONDO MUNI AIRPORT 73 91 72 93 71 / 10 10 - - - SAN MARCOS MUNI AIRPORT 73 90 72 91 73 / 10 10 - - - LA GRANGE - FAYETTE REGIONAL 73 88 72 89 73 / 10 10 - - - SAN ANTONIO INTL AIRPORT 73 90 73 90 72 / 10 10 - - - STINSON MUNI AIRPORT 74 91 73 92 72 / 10 10 - - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...01 SYNOPTIC/GRIDS...18 PUBLIC SERVICE/DATA COLLECTION...22
Hazardous weather outlook, Apr 20, 8:46 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 846 PM CDT WED APR 20 2011 TXZ171>173-183>194-202>209-217>225-228-211200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 846 PM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE VAL VERDE AND EDWARDS COUNTIES...AND THE RIO GRANDE PLAINS UNTIL AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ELEVATED FIRE WEATHER CONDITIONS ACROSS THE EDWARDS PLATEAU AND THE RIO GRANDE PLAINS MONDAY AND TUESDAY AFTERNOON DUE TO BREEZY AND DRY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 20, 6:07 PM CDT, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 607 PM CDT WED APR 20 2011 TXZ184-186-210000- EDWARDS-KERR- 607 PM CDT WED APR 20 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KERR AND NORTHEASTERN EDWARDS COUNTIES UNTIL 700 PM CDT... AT 605 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR ROOSEVELT...OR 13 MILES WEST OF JUNCTION... MOVING SOUTHWEST AT 15 MPH. THIS STORM WILL MOVE TO NEAR TELEGRAPH...IN KIMBLE COUNTY...BEFORE ENTERING THE NORTHEASTERN PART OF EDWARDS COUNTY BY AROUND 7 PM. IF THE STORM MAINTAINS ITS CURRENT STRENGTH...A SEVERE THUNDERSTORM WARNING MAY BE ISSUED FOR THE THREAT OF VERY LARGE HAIL AND DAMAGING WINDS. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL STRETCHES OF HIGHWAY 377 IN EXTREME NORTHERN EDWARDS COUNTY AND HIGHWAY 83 IN NORTHWESTERN KERR COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
Special weather statement, Apr 20, 6:48 PM CDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 648 PM CDT WED APR 20 2011 TXZ184-210030- EDWARDS- 648 PM CDT WED APR 20 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EDWARDS COUNTY UNTIL 730 PM CDT... AT 644 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM IN KIMBLE AND SUTTON COUNTIES LOCATED 5 MILES WEST OF ROOSEVELT...OR 22 MILES WEST OF JUNCTION...MOVING SOUTHWEST AT 10 MPH. THE STORM COULD MOVE INTO NORTHERN PARTS OF EDWARDS COUNTY... AFFECTING RURAL AREAS ALONG HIGHWAYS 55 AND 377 AFTER 730 PM. IF THIS STORM MAINTAINS ITS INTENSITY...A WARNING MAY BECOME NECESSARY FOR THE THREAT OF VERY LARGE HAIL...DAMAGING WINDS...AND TORNADOES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
Special weather statement, Apr 20, 9:39 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 939 PM CDT WED APR 20 2011 TXZ183-202-217-210345- KINNEY-MAVERICK-VAL VERDE- 939 PM CDT WED APR 20 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MAVERICK...SOUTHWESTERN KINNEY AND EXTREME SOUTHERN VAL VERDE COUNTIES UNTIL 1045 PM CDT... AT 937 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES WEST OF QUEMADO...MOVING NORTH AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... QUEMADO... NORMANDY... LAUGHLIN AFB AUX FIELD... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
Local storm report, Apr 20, 11:40 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1140 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM HAIL BRACKETTVILLE 29.32N 100.41W
04/20/2011 M1.75 INCH KINNEY TX TRAINED SPOTTER
DIME TO GOLFBALL HAIL IN BRACKETTVILLE.
&&
EVENT NUMBER EWX1100097
CJMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 10:10 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 50 min |
| Apr 20, 10:57 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.